Facebook Pixel

Possibility of getting pregnant while switching birth control..

By April 8, 2012 - 7:37pm
Rate This

I recently went to my local clinic and decided to switch birth control from the depo shot back to the pills. Ive been on the pills about a month now and was only on the shot for 6 weeks. About 2 days ago, I had eaten, went to sleep and woke up with terrible back and stomach pains. I threw up quite a bit and since then, my stomach feels the same pain every time I eat. I started spotting yesterday, which the doctors told me i wouldnt because I had both the shot and the pill in my system. My boyfriend and I had unprotected sex about 4 times since i switched. I wonder is it the hormones in my body making me feel this way? Or my period? This spotting is very painful and I cant really eat. Could I be pregnant? I heard these types of birth control trick your body into thinking that, but Im not sure because I had no symptoms like that while on the shot. Please help.

Add a Comment4 Comments

EmpowHER Guest

hi there..just wondering if it's ok to switch to other brand of birth control pill without asking your doctor? been in a pill for quite awhile. after a year and a half, i stopped taking them..then after a month, i started to take them again. then stopped and took again for a few months. then started it again with same brand (meliane), last September 2012,then stopped it last week of October. this time, thinking to use pills again but not with the same brand.is it just ok? and is there any possibility of getting pregnant in switching brand?
thank you..

January 20, 2013 - 6:30am
EmpowHER Guest
Anonymous (reply to Anonymous)

Hi Anon,

When taking any new medication, even over the counter.  It's always best to let your doctor know.  Depending on your medical history, he can guide you as to which medication is best for you.



January 22, 2013 - 4:47am
EmpowHER Guest

Hi KorinH,

Welcome to EmpowHER.  These symptoms might be due to the change of birth control.  The most common side effects of the birth control pills include nausea, headache, breast tenderness, weight gain, irregular bleeding, and mood changes. These side effects often subside after a few months' use. Scanty menstrual periods or breakthrough bleeding may occur but are often temporary, and neither side effect is serious. It's best to see your doctor and let him know of your symptoms.



April 9, 2012 - 3:28am

Oh im sorry I meant to say I have been on the pill for only a WEEK now. Sorry for that mistake.

April 8, 2012 - 7:38pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.